May 17, 2002
sir Due to P.I(saquanvair) with drug interaction my wife got jaundice & consequently removed her gall bladder. her cd4 is 500 v.l 5000. Does she gets any problem with her removal bladder. what steps she has to take her for her future medication,precautions & dietry habits.
Response from Dr. Henry
The removal of a gallbladder due to side effects of saquinavir is quite unusual in my experience so it is tough to know the exact nature of the problem. Removal of the gallbladder usually is well-tolerated though many patients will have alteration on bowel habits (more bloating, gas, looser stools) and some increased intolerance to certain foods. Those symptoms generally (but now always) may get better with time. I have had numerous HIV+ patients get their gallbladder removed (including before protease inhibitors were available) and they have generally done well. I would not expect that your wife would have any new difficulties with any particular HIV medications though she may be more sensitive to those which can increase bilirubin levels (i.e. atazanavir) or already cause GI upset (i.e. ritonavir). KH
Osteopenia, Double-Compound fracture, Bone disolving drugs and lots of titanium!
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.